Journal of the Mathematical Society of Japan

A transcendental function invariant of virtual knots

Zhiyun CHENG

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this work we introduce a new invariant of virtual knots. We show that this transcendental function invariant generalizes several polynomial invariants of virtual knots, such as the writhe polynomial [3], the affine index polynomial [19] and the zero polynomial [14]. Several applications of this new invariant are discussed.

Article information

Source
J. Math. Soc. Japan, Volume 69, Number 4 (2017), 1583-1599.

Dates
First available in Project Euclid: 25 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1508918570

Digital Object Identifier
doi:10.2969/jmsj/06941583

Mathematical Reviews number (MathSciNet)
MR3715817

Zentralblatt MATH identifier
06821653

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds

Keywords
virtual knots writhe polynomial affine index polynomial zero polynomial

Citation

CHENG, Zhiyun. A transcendental function invariant of virtual knots. J. Math. Soc. Japan 69 (2017), no. 4, 1583--1599. doi:10.2969/jmsj/06941583. https://projecteuclid.org/euclid.jmsj/1508918570


Export citation

References

  • J. Birman and X. Lin, Knot polynomials and Vassiliev's invariants, Invent. Math., 111 (1993), 225–270.
  • S. Carter, S. Kamada and M. Saito, Stable equivalence of knots on surfaces and virtual knot cobordisms, J. Knot Theory Ramifications, 11 (2002), 311–322.
  • Z. Cheng and H. Gao, A polynomial invariant of virtual links, J. Knot Theory Ramifications, 22 (2013), 1341002 (33 pp.).
  • Z. Cheng, A polynomial invariant of virtual knots, Proc. Amer. Math. Soc., 142 (2014), 713–725.
  • M. W. Chrisman and H. A. Dye, The three loop isotopy and framed isotopy invariants of virtual knots, Topology Appl., 173 (2014), 107–134.
  • H. A. Dye and L. H. Kauffman, Virtual crossing number and the arrow polynomial, J. Knot Theory Ramifications, 18 (2009), 1335–1357.
  • H. A. Dye, Vassiliev invariants from Parity Mappings, J. Knot Theory Ramifications, 22 (2013), 1340008 (21 pp.).
  • R. Fenn, M. Jordan-Santana and L. H. Kauffman, Biquandles and virtual links, Topology Appl., 145 (2004), 157–175.
  • L. C. Folwaczny and L. H. Kauffman, A linking number definition of the affine index polynomial and applications, J. Knot Theory Ramifications, 22 (2013), 1341004 (30 pp.).
  • M. Goussarov, M. Polyak and O. Viro, Finite-type invariants of classical and virtual knots, Topology, 39 (2000), 1045–1068.
  • A. Henrich, A Sequence of Degree One Vassiliev Invariants for Virtual Knots, J. Knot Theory Ramifications, 19 (2010), 461–487.
  • Y. H. Im, S. Kim and D. S. Lee, The parity writhe polynomials for virtual knots and flat virtual knots, J. Knot Theory Ramifications, 22 (2013), 1250133 (20 pp.).
  • M.-J. Jeong, Reidemeister moves and a polynomial of virtual knot diagrams, J. Knot Theory Ramifications, 24 (2015), 1550010 (16 pp.).
  • M.-J. Jeong, A zero polynomial of virtual knots, J. Knot Theory Ramifications, 25 (2016), 1550078 (19 pp.).
  • L. H. Kauffman, Virtual knot theory, Europ. J. Combinatorics, 20 (1999), 663–691.
  • L. H. Kauffman, A self-linking invariant of virtual knots, Fund. Math., 184 (2004), 135–158.
  • L. H. Kauffman and V. O. Manturov, Virtual biquandles, Fund. Math., 188 (2005), 103–146.
  • L. H. Kauffman, Introduction to Virtual Knot Theory, J. Knot Theory Ramifications, 21 (2012), 1240007 (37 pp.).
  • L. H. Kauffman, An affine index polynomial invariant of virtual knots, J. Knot Theory Ramifications, 22 (2013), 1340007 (30 pp.).
  • J. Kim, The affine index polynomial invariant of flat virtual knots, J. Knot Theory Ramifications, 23 (2014), 1450073 (10 pp.).
  • R. Kirby, Problems in low-dimensional topology, AMS/IP Stud. Adv. Math., AMS, Providence, RI, 1997, 35–473.
  • T. Kishino and S. Satoh, A note on non-classical virtual knots, J. Knot Theory Ramifications, 13 (2004), 845–856.
  • G. Kuperberg, What is a virtual link? Algebr. Geom. Topol., 3 (2003), 587–591.
  • V. Manturov, Parity in knot theory, Sbornik: Mathematics, 201 (2010), 693–733.
  • V. Manturov and D. Ilyutko, Virtual Knots-The State of the Art, World Scientific, 2012.
  • B. Mellor, Alexander and writhe polynomials for virtual knots, J. Knot Theory Ramifications, 25 (2016), 1650050, 30,pp.
  • Y. Miyazawa, Magnetic graphs and an invariant for virtual links, J. Knot Theory Ramifications, 15 (2006), 1319–1334.
  • Y. Miyazawa, A multivariable polynomial invariant for unoriented virtual knots and links, J. Knot Theory Ramifications, 17 (2008), 1311–1326.
  • M. Polyak, Minimal generating sets of Reidemeister moves, Quantum Topology, 1 (2010), 399–411.
  • S. Satoh and K. Taniguchi, The writhes of a virtual knot, Fund. Math., 225 (2014), 327–342.
  • J. Sawollek, On Alexander–Conway polynomials for virtual knots and links, arXiv:math/9912173v2.
  • D. Silver and S. Williams, Polynomial invariants of virtual links, J. Knot Theory Ramifications, 12 (2003), 987–1000.
  • D. Silver and S. Williams, On a class of virtual knots with unit Jones polynomial, J. Knot Theory Ramifications, 13 (2004), 367–371.